I just started 10mg generic Prozac for my depression. I took the pill then 6 hours later I had a brain zap feeling that triggered a panic attack. I sat there on the couch slapping my face and rocking back and forth for like 10 minutes still filled with fear. I felt honestly so disconnected with my senses, I felt that everything I picked up was lighter then it was. I also had stomach pain al night after taking this pill, the stomach pain was not bad, just annoying.
Prozac causing brain zaps?
- 25 Jan 2018 by Smalm
- 26 January 2018
- prozac, depression, panic disorder, anxiety and stress, generic, brain, brain zap, pill
Added 25 Jan 2018:
Is this normal behavior or senses after starting a pill? If I will be acting like this the second night on the pill(if it causes brain zaps and dis-association) then I am hesitant to take it.
Hi, Smalm! Yes, these are "normal" or, at least, not uncommon when starting therapy with an antidepressant and generally only last a few days to a week or so. You should feel better each day as your body adjusts to the medications.
"Some side effects of fluoxetine may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
"Side effects have been reported to be generally mild and transient. They are most common during the first week of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation"
So try not to worry too much and take each day as it comes. When you begin to feel the benefits of this drug you'll realize the discomfort was worth it.
Best regards, Wildcat
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 4 Nov 2014 • 2 answers
Posted 30 Dec 2014 • 5 answers
Posted 3 Feb 2015 • 1 answer
Posted 27 Oct 2015 • 11 answers
Posted 14 May 2018 • 2 answers